CSN Login
Members Online: 4

You are here

veins turning brown?

3greatkids
Posts: 45
Joined: Dec 2005

Hi,
My husband is receiving 5fu for 4 cycles..1 week on, 3 off. Since his first treatment, his veins have turned brown. The nurses do not seem to know if this will be permanent or not........some say yes, others no! So, has anyone else had this happen, and if so did it eventually fade away?
Thank you once again for your help
Sylvia

ron50's picture
ron50
Posts: 1729
Joined: Nov 2001

Hi Sylvia,
I had 5fu via canula in the back of alternate hands for 48 weeks. By that time my veins had turned dark brown almost past my elbows. It has since returned to normal with no signs of discoloration,Good luck Ron.

CAMaura
Posts: 719
Joined: Feb 2005

HI Sylvia - Have you spoken with your doc about this? The solutions are so strong going into his system that the veins may not be able to handle them easily...I would ask and ask again. All the best to you and your husband - Maura

alihamilton's picture
alihamilton
Posts: 348
Joined: Jan 2004

Hi, my husband is black and his veins turned really black while on 5Fu but went back to normal soon after treatment ended. Wishing the best for you and your husband.

Ali

JADot's picture
JADot
Posts: 720
Joined: Jan 2006

Hi Sylvia:

I get my 5FU from a pump in a time-released fashion. The onc said the pump method minimizes side-effects and give better results. Is your husband on a pump for 5FU or he gets a single shot. If he gets a single shot and it's eating up his veins, you may want to look for a place to get the pump method.

Good luck!
JADot

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Hiya Sylvia...I did the same cycle (1 w/o, 3w/o) for 6 months whith 5fu/leucovorin. The onc would not let me have a port so after 6 months the tops of my hands were screaming for relief.My veins also went brown. Once the chemo was accidentally given to me straight out of the refridgerator....bad move by the clinic nurse at the time. My vein went very black and the chemicals burnt to the extent I pulled the canula out myself.After complaining about it the head nurse found out and apologised to me. The chemo is supposed to be taken from the fridge and left to reach room temperature before administering.My "new" nurse did not know that...geez...it burnt something shocking!The "brown veins" faded after chemo was completed.
Ross

Subscribe to Comments for "veins turning brown?"